Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 163, NWS Mobile, AL

June 26, 2011Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 26, 2011, 5:15 PM CDT for Okaloosa County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 5:15 PM CDT (22:15 UTC)
Expired
Jun 26, 2011, 6:00 PM CDT
In force
45 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2580 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2580 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS54 KMOB 262215
SVRMOB
FLC091-262300-
/O.NEW.KMOB.SV.W.0163.110626T2215Z-110626T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
515 PM CDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF CRESTVIEW...

* UNTIL 600 PM CDT

* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12
  MILES SOUTH OF FLORALA...OR 11 MILES SOUTHEAST OF LAUREL HILL...AND
  MOVING WEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POND
  CREEK...DORCAS...DEERLAND...SVEA...KILLINGSWORTH CROSSROADS...
  OKALOO...CRESTVIEW AIRPORT...CAMPTON...GARDEN CITY...AUBURN...
  SILVER SPRINGS...CLEAR SPRINGS...OAK GROVE...PEADEN AND MILLIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WIND DAMAGE WITH THIS STORM CAN OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING AS AN OUTFLOW BOUNDARY PUSHES OUT AHEAD OF THE STORM. DO 
NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3074 8665 3100 8663 3099 8638 3072 8638
TIME...MOT...LOC 2214Z 098DEG 12KT 3084 8637

$$
2 follow-up statements
341 
WWUS54 KMOB 262237
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
537 PM CDT SUN JUN 26 2011

FLC091-262300-
/O.CON.KMOB.SV.W.0163.000000T0000Z-110626T2300Z/
OKALOOSA FL-
537 PM CDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN OKALOOSA COUNTY...

AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR POND CREEK...OR 12 MILES EAST OF CRESTVIEW...MOVING WEST
AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DORCAS...SVEA...DEERLAND...KILLINGSWORTH CROSSROADS...LAUREL HILL...
SILVER SPRINGS...OKALOO...GARDEN CITY...CLEAR SPRINGS...OAK 
GROVE...PEADEN...MILLIGAN...ESCAMBIA FARMS...CRESTVIEW AIRPORT... 
CAMPTON AND AUBURN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

WIND DAMAGE WITH THIS STORM IS POSSIBLE AHEAD OF ANY RAIN OR 
LIGHTNING AS AN OUTFLOW BOUNDARY PUSHES OUT AHEAD OF THE STORM. DO 
NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER 
IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3074 8665 3100 8663 3099 8638 3072 8638
TIME...MOT...LOC 2236Z 095DEG 10KT 3083 8640

$$
647 
WWUS54 KMOB 262300
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
600 PM CDT SUN JUN 26 2011

FLC091-262309-
/O.EXP.KMOB.SV.W.0163.000000T0000Z-110626T2300Z/
OKALOOSA FL-
600 PM CDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OKALOOSA COUNTY
WILL EXPIRE AT 600 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED. HOWEVER...GUSTY 
WINDS OF 30 TO 40 MPH...DANGEROUS LIGHTNING...AND HEAVY DOWNPOURS 
ARE STILL OCCURRING WITH THIS STORM. 

LAT...LON 3074 8665 3100 8663 3099 8638 3072 8638
TIME...MOT...LOC 2259Z 095DEG 10KT 3084 8647

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:50 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 26, 3:50 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
350 PM CDT SUN JUN 26 2011

.SHORT TERM [TONIGHT THROUGH TUESDAY NIGHT]...SURFACE RIDGE
EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE NORTHERN GULF OF
MEXICO WILL REMAIN INTACT THROUGH TUESDAY...AND THEN BEGIN TO
BREAKDOWN TUESDAY NIGHT AS A FRONTAL BOUNDARY APPROACHING FROM THE
NORTH MOVES INTO THE FORECAST AREA. MEANWHILE...UPPER TROUGH OVER
THE SOUTHEASTERN CONUS WILL CONTINUE TO MOVE EASTWARD VERY SLOWLY
AND OFF THE EAST COAST AS THE UPPER RIDGE OVER THE SOUTHERN PLAINS
EXPANDS EASTWARD OVER THE DEEP SOUTH. WILL MAINTAIN ISOLATED TO LOW
END SCATTERED SHOWER AND THUNDERSTORM COVERAGE INLAND AREAS DURING
THE DAY AND EARLY EVENING HOURS AND ISOLATED COVERAGE DEVELOP OVER
GULF WATERS DURING THE OVERNIGHT AND MORNING HOURS THROUGH TUESDAY.
HIGHEST RAINFALL TOTALS OVER THE SHORT TERM WILL OCCUR ACROSS OUR
INLAND EASTERN ZONES UNDER THE DEPARTING UPPER TROUGH. THE LIGHT
SOUTHERLY WIND FLOW WILL CONTINUE TO BRING A FAIRLY DEEP LAYER OF
GULF MOISTURE NORTHWARD ACROSS THE FORECAST AREA...AND THE
COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL
ALLOW LIGHT PATCHY FOG TO FORM INLAND AREAS EACH NIGHT. LOW
TEMPERATURES EACH NIGHT WILL MAINLY FALL INTO THE LOWER 70S INLAND
AREAS...WITH MIDDLE/UPPER 70S ALONG THE COASTAL SECTIONS. HIGH
TEMPERATURES BOTH MONDAY AND TUESDAY AFTERNOON WILL RANGE FROM 93 TO
97 DEGREES INLAND AREAS. THE COASTAL SECTIONS WILL SEE HIGHS
REACHING 88 TO 93 DEGREES. /22

&&

.LONG TERM [WEDNESDAY THROUGH SATURDAY]...THE UPPER HIGH CENTER
BEGINS TO RETREAT BACK WEST AS AN UPPER TROUGH DEVELOPS DOWN THE
EAST COAST BY MID WEEK...WITH RIDGING BUILDING TOWARD THE TENNESSEE
VALLEY. WEDNESDAY AND THURSDAY WILL SEE CHANCE FOR CONVECTION
LIMITED MAINLY TO THE COASTAL ZONES AND THEN AREAWIDE FRIDAY AND
SATURDAY AS AN EASTERLY WAVE MOVES ACROSS THE BAY OF CAMPECHE AND
ADDITIONAL LOW LEVEL MOISTURE AND CONVERGENCE SPREAD NORTH ACROSS
THE FORECAST AREA. HIGH TEMPERATURES REMAIN A BIT ABOVE NORMAL FOR
SUMMER BUT EASE UP A BIT LATE IN THE WEEK AS THE RAIN CHANCES
INCREASE. /11

&&

.MARINE...A RIDGE OF HIGH PRESSURE STRETCHED FROM THE WESTERN
ATLANTIC ACROSS THE NORTHERN GULF WILL CONTINUE THROUGH THE PERIOD.
A WEAK FRONT IS EXPECTED TO STALL NEAR THE COAST DURING THE MIDDLE
OF THE WEEK BRINGING AN INCREASE IN SHOWERS AND THUNDERSTORMS. THIS
WILL MAINTAIN A GENERALLY LIGHT TO OCCASIONALLY MODERATE SOUTHERLY
FLOW THROUGH THE MIDDLE OF WEEK. /13

&&

.AVIATION [26/18Z ISSUANCE]...VFR CONDITIONS EXPECTED THROUGH THE
MAJORITY OF THE PERIOD WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS.
/13

&&

.FIRE...SURFACE RIDGE EXTENDING FROM THE WESTERN ATLANTIC ACROSS THE
NORTHERN GULF OF MEXICO WILL MAINTAIN A THE LIGHT SOUTHERLY WIND
FLOW ACROSS THE REGION. LOWEST HUMIDITY THE NEXT FEW DAYS CONTINUES
TO BE AROUND 40 PERCENT INTERIOR AND 50 PERCENT COASTAL ZONES WITH A
LIGHT NORTHERLY OR NEAR CALM WIND AT NIGHT AND EARLY
MORNING...SOUTHERLY 5 TO 10 IN THE AFTERNOON...A BIT HIGHER NEAR THE
COAST WITH THE SEA BREEZE. SEA BREEZE MOVING INLAND BETWEEN NOON AND
1 PM WITH 10 TO 15 MPH WINDS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      73  91  73  93 /  10  20  10  20
PENSACOLA   77  93  76  93 /  20  20  10  20
DESTIN      77  91  78  91 /  20  20  10  20
EVERGREEN   71  96  71  97 /  20  20  10  20
WAYNESBORO  71  97  72  96 /  20  10  10  20
CAMDEN      72  97  72  97 /  20  10  10  20
CRESTVIEW   71  96  70  95 /  20  20  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 26, 5:30 AM CDT, 11 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
530 AM CDT SUN JUN 26 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-271200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
530 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY THROUGH TONIGHT

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE. WINDS GUSTING TO 40 MPH...ALONG WITH FREQUENT
LIGHTNING...ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. GUSTY
STRAIGHT LINE WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SATURDAY.

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.